EconPapers    
Economics at your fingertips  
 

A local stable bootstrap for power variations of pure-jump semimartingales and activity index estimation

Ulrich Hounyo and Rasmus T. Varneskov

Journal of Econometrics, 2017, vol. 198, issue 1, 10-28

Abstract: We provide a new resampling procedure–the local stable bootstrap–that is able to mimic the dependence properties of realized power variations for pure-jump semimartingales observed at different frequencies. This allows us to propose a bootstrap estimator and inference procedure for the activity index of the underlying process, β, as well as bootstrap tests for whether it obeys a jump-diffusion or a pure-jump process, that is, of the null hypothesis H0:β=2 against the alternative H1:β<2. We establish first-order asymptotic validity of the resulting bootstrap power variations, activity index estimator, and diffusion tests for H0. Moreover, the finite sample size and power properties of the proposed diffusion tests are compared to those of benchmark tests using Monte Carlo simulations. Unlike existing procedures, our bootstrap tests are correctly sized in general settings. Finally, we illustrate the use and properties of the new bootstrap diffusion tests using high-frequency data on three FX series, the S&P 500, and the VIX.

Keywords: Activity index; Bootstrap; Blumenthal–Getoor index; Confidence intervals; High-frequency data; Hypothesis testing; Realized power variation; Stable processes (search for similar items in EconPapers)
JEL-codes: C12 C14 C15 G1 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617300039
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:198:y:2017:i:1:p:10-28

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2018-05-26
Handle: RePEc:eee:econom:v:198:y:2017:i:1:p:10-28